Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Norman, OK

February 12, 2007Kiowa County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Feb 12, 2007, 7:43 PM CST for Kiowa County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2007, 7:43 PM CST (01:43 UTC)
Expired
Feb 12, 2007, 8:15 PM CST
In force
32 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Kiowa County, OK

The radar

The Altus AFB radar (KFDR), 36 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 130143
SVROUN
OKC075-130215-
/O.NEW.KOUN.SV.W.0002.070213T0143Z-070213T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CST MON FEB 12 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIOWA COUNTY IN SOUTHWEST OKLAHOMA...

* UNTIL 815 PM CST

* AT 739 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
  STORM WAS LOCATED NEAR SNYDER MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOUNTAIN PARK

LAT...LON 3473 9905 3460 9900 3459 9882 3477 9884

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 3:52 PM CST, 3 hours 51 minutes earlier.

Area forecast discussion, Feb 12, 3:52 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
352 PM CST MON FEB 12 2007

.DISCUSSION...
IFR/LIFR CONDITIONS ACROSS MOST OF THE AREA TODAY. DRY SLOT HAS
CLEARED OUT LOW CLOUDS ACROSS MUCH OF W.N.TX
COUNTIES...HOWEVER...AREAS OF DENSE FOG HAVE DEVELOPED ACROSS
MUCH OF CENTRAL OKLAHOMA. SOME LOCATIONS HAVE DROPPED DOWN TO 1/8
MI...INCLUDING OKC. FOG WILL STILL BE POSSIBLE TONIGHT AHEAD OF
COLD FRONT. HAVE ADDED DENSE FOG WORDING IN THE ZONES...HOWEVER
DUE TO TRANSIENT NATURE WILL NOT ISSUE DENSE FOG ADVISORY ATTM. UPPER
LOW WILL MOVE ACROSS THE AREA TONIGHT. AS COLD AIR GETS DEEPER
BEHIND THE FRONT...RAIN WILL CHANGE OVER TO SNOW AT LEAST NORTHERN
HALF OF CWA. RIGHT NOW...SNOWFALL AMOUNTS GENERALLY AROUND 1 INCH.
AS UPPER LOW MOVES EAST OF AREA TOMORROW MORNING...PRECIPITATION
WILL COME TO AN END AS SUBSIDENCE TAKES HOLD OF AREA. WINDY AND
COLD CONDITIONS WILL REMAIN ALLOWING WIND CHILLS TO DROP DOWN INTO
THE TEENS AND EVEN SINGLE DIGITS ACROSS THE NORTH IN THE MORNING.
WEDNESDAY WILL BRING NEXT CHANCE OF WINTRY PRECIPITATION AS NEXT
WAVE MOVES THROUGH. RIGHT NOW BEST CHANCES APPEAR OUT WEST WITH
UPSLOPE COMPONENT TO WINDS BUT AT LEAST FLURRIES ARE POSSIBLE
ACROSS THE WHOLE AREA. PRECIP SHOULD END THURSDAY MORNING BUT
AFTERNOON TO REMAIN COLD.

WARM UP BEGINS THIS WEEKEND DESPITE A COLD FRONT FRONT MOVING
THROUGH THE AREA FRI NITE/ SAT MORNING. PACIFIC ORIGIN OF THE COLD
FRONT WILL ACTUALLY ACT TO PUSH THE COLD AIR OUT OF HERE.
TEMPERATURES LOOK TO BE IN THE 50S AND POSSIBLY SOME LOWER 60S
SATURDAY THROUGH MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  31  34  20  27 /  80  20  10  30
HOBART OK         30  35  20  29 /  60  10  20  30
WICHITA FALLS TX  36  40  24  33 /  40  10  20  30
GAGE OK           22  28  13  25 /  60  10  20  30
PONCA CITY OK     26  28  16  23 /  90  30  10  20
DURANT OK         37  41  26  34 /  70  20  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/07
Hazardous weather outlook, Feb 12, 12:35 PM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1235 PM CST MON FEB 12 2007

OKZ004>048-050>052-TXZ083>090-131300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1235 PM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. A FEW STORMS
MAY APPROACH SEVERE LEVELS...BUT NO ORGANIZED SEVERE ACTIVITY IS
EXPECTED.

DISCUSSION...
AN UPPER-LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TODAY AND
TONIGHT ALLOWING THE DEVELOPMENT OF A SURFACE LOW AND ASSOCIATED
BOUNDARIES. THE SURFACE LOW IS EXPECTED TO INTENSIFY OVER WEST TEXAS
AND MOVE ALONG OR NEAR THE RED RIVER VALLEY THROUGH TONIGHT. STRONG
THUNDERSTORMS WILL BE POSSIBLE NEAR A DEVELOPING DRY LINE AND SOUTH
OF A COLD FRONT LATE THIS AFTERNOON ACROSS WESTERN NORTH TEXAS AND
PARTS OF SOUTHWEST OKLAHOMA. THE INSTABILITY OVER THIS AREA MAY
SUPPORT STORMS CAPABLE OF PRODUCING MARGINALLY SEVERE-SIZE HAIL IF
ENOUGH CLEARING OCCURS THIS AFTERNOON. THUNDERSTORM CHANCES WILL END
THIS EVENING AS THE STRONG COLD FRONT USHERS IN ARCTIC AIR AND THE
UPPER-LEVEL DISTURBANCE MOVES EAST.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT

OTHER HAZARDOUS WEATHER...
FOG AND DRIZZLE WILL CONTINUE THROUGH MUCH OF THE AFTERNOON...
PRIMARILY ACROSS WESTERN AND NORTHERN OKLAHOMA.

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT CAUSING RAIN
TO CHANGE OVER TO SNOW ACROSS THE NORTHERN-HALF TO TWO-THIRDS OF
OKLAHOMA. THE SNOW IS EXPECTED TO REMAIN LIGHT WITH SNOWFALL
ACCUMULATIONS RANGING FROM A DUSTING TO ONE-INCH ACROSS NORTHERN
OKLAHOMA.

STRONG NORTH WINDS BEHIND THE COLD FRONT WILL ALSO COMBINE WITH THE
ARCTIC AIR TO PRODUCE WIND CHILLS IN THE SINGLE DIGITS AND TEENS
ACROSS THE NORTHERN HALF OF OKLAHOMA LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
NONE.

OTHER HAZARDOUS WEATHER...
SOME LIGHT SNOW MAY LINGER ACROSS PARTS OF NORTH-CENTRAL AND CENTRAL
OKLAHOMA TUESDAY MORNING BEFORE THE UPPER-LEVEL WAVE MOVES EAST OF
THE AREA. THE COLD FRONT WILL PUSH THROUGH THE REST OF OKLAHOMA AND
NORTH TEXAS TUESDAY MORNING... FOLLOWED BY PROGRESSIVELY COLDER AIR.
BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS ARE LIKELY
TUESDAY AND WEDNESDAY. LIGHT SNOW WILL BE POSSIBLE AGAIN WEDNESDAY
ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS AS A WEAK UPPER
DISTURBANCE MOVES ACROSS THE REGION.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.

11

In the hours before

Special weather statement, Feb 12, 5:23 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
523 PM CST MON FEB 12 2007

OKZ021-033-034-130000-
BECKHAM OK-GREER OK-HARMON OK-
523 PM CST MON FEB 12 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF ERICK AT 523
PM CST. OTHER STRONG THUNDERSTORMS WERE DEVELOPING SOUTHWARD TO NEAR
VINSON. THE STORMS WERE MOVING EAST AT 20 MPH.

HAIL TO ONE HALF INCH AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS.
Special weather statement, Feb 12, 6:33 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CST MON FEB 12 2007

OKZ022-035-130045-
WASHITA OK-KIOWA OK-
633 PM CST MON FEB 12 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA AND WASHITA COUNTIES.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED FROM 5 MILES
SOUTHWEST OF BURNS FLAT TO 7 MILES SOUTHWEST OF LONE WOLF AT 633 PM
CST...MOVING EAST AT 25 MPH.

HAIL AND WINDS AROUND 40 MPH ARE POSSIBLE.

PEOPLE IN KIOWA AND WASHITA COUNTIES...INCLUDING THE CITY OF
HOBART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Feb 12, 6:48 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
648 PM CST MON FEB 12 2007

OKZ022-035-036-130115-
WASHITA OK-JACKSON OK-KIOWA OK-
648 PM CST MON FEB 12 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON...KIOWA AND WASHITA
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTHWEST OF
SENTINEL TO 4 MILES WEST OF WARREN AT 648 PM CST...MOVING EAST AT 25
MPH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER SMALL HAIL... WIND GUSTS TO NEAR 40 MPH AND BRIEF
HEAVY RAIN WILL BE POSSIBLE WITH THIS LINE OF STORMS.

PEOPLE IN JACKSON...KIOWA AND WASHITA COUNTIES...INCLUDING THE CITY
OF HOBART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Feb 12, 7:16 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CST MON FEB 12 2007

OKZ022-035>037-130145-
WASHITA OK-JACKSON OK-KIOWA OK-TILLMAN OK-
716 PM CST MON FEB 12 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON...KIOWA...TILLMAN
AND WASHITA COUNTIES.

A LINE OF THUNDERSTORM WAS LOCATED FROM NEAR CORDELL TO HOBART TO
JUST EAST OF ALTUS AT 715 PM...MOVING EAST AT 30 MPH.

THESE STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO NEAR 40 MPH.

PEOPLE IN JACKSON...KIOWA...TILLMAN AND WASHITA COUNTIES...INCLUDING
THE CITY OF HOBART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 4:13 AM CSTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 38 more8 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.